Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Lake Charles, LA

February 1, 2011Saint Landry Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 1, 2011, 11:32 AM CST for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2011, 11:32 AM CST (17:32 UTC)
Expired
Feb 1, 2011, 12:00 PM CST
In force
28 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Saint Landry Parish, LA, Saint Martin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 8:40 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KLCH 011732
SVRLCH
LAC097-099-011800-
/O.NEW.KLCH.SV.W.0008.110201T1732Z-110201T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1132 AM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES...MELVILLE...KROTZ SPRINGS...ARNAUDVILLE...
  EXTREME NORTH CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL
  LOUISIANA...

* UNTIL NOON CST

* AT 1132 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...OVER LEONVILLE...MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KROTZ SPRINGS BY 1140 AM CST...
  MELVILLE BY 1145 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3041 9169 3041 9180 3043 9186 3041 9193
      3042 9197 3038 9199 3064 9211 3079 9175
      3068 9173 3056 9175 3053 9173 3051 9174
      3049 9166 3042 9162
TIME...MOT...LOC 1732Z 240DEG 56KT 3055 9189

$$

05
1 follow-up statement
419 
WWUS54 KLCH 011754
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CST TUE FEB 1 2011

LAC097-099-011804-
/O.EXP.KLCH.SV.W.0008.000000T0000Z-110201T1800Z/
ST. LANDRY LA-ST. MARTIN LA-
1154 AM CST TUE FEB 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL ST.
MARTIN AND EASTERN ST. LANDRY PARISHES WILL EXPIRE AT NOON CST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EASTWARD OUT OF 
THE WARNED PARISHES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON 
FOR SOUTHWESTERN LOUISIANA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 
337-477-5285 EXTENSION 1.

LAT...LON 3041 9169 3041 9180 3043 9186 3041 9193
      3042 9197 3038 9199 3064 9211 3079 9175
      3068 9173 3056 9175 3053 9173 3051 9174
      3049 9166 3042 9162
TIME...MOT...LOC 1754Z 240DEG 56KT 3071 9154

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 8:19 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 1, 8:19 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
819 AM CST TUE FEB 1 2011

.DISCUSSION...UPDATED THE GRIDS TO RAISE POPS AND SHOW FALLING
TEMPERATURES IN THE WAKE OF THE FRONT. ALSO WENT AHEAD AND ISSUED
A WIND CHILL ADVISORY TONIGHT ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA WHERE WIND CHILLS ARE FORECAST TO DROP BELOW 13
DEGREES.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 545 AM CST TUE FEB 1 2011/

DISCUSSION...
CONCERNING THE 01/12Z TAF ISSUANCE.

AVIATION...
A VERY STRONG ARCTIC COLD FRONT IS MOVING RAPIDLY INTO EAST TEXAS
AT OVER 40 KNOTS. EXPECT THIS FRONT TO REACH THE KBPT AREA AROUND
01/15Z...KLCH/KAEX AROUND 01/17Z...AND KLFT/KARA AROUND 01/19Z.

AHEAD OF THE FRONT...EXPECT IFR CEILINGS WITH SCATTERED SHOWERS
AND THUNDERSTORMS. SOUTHEAST WIND GUSTS WILL BE NEAR 20 KNOTS.

A BAND OF STORMS SHOULD LINE UP RIGHT ALONG THE FRONT. BRIEF HEAVY
RAIN WILL REDUCE VISIBILITIES TO IFR LEVELS...AND WIND GUSTS
BETWEEN 35 AND 40 KNOTS CAN BE EXPECTED WITH THESE STORMS.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST WITH
SUSTAINED SPEEDS AROUND 20 KNOTS AND GUSTS TO OVER 25 KNOTS. SOME
SCATTERED SHOWERS AND IFR/MVFR CEILINGS WILL ALSO CONTINUE BEHIND
THE FRONT FOR A FEW HOURS. VFR CONDITIONS ARE EXPECTED BY THIS
EVENING AS THE MUCH DRIER AIR MASS TAKES HOLD.

RUA

PREV DISCUSSION... /ISSUED 503 AM CST TUE FEB 1 2011/

SYNOPSIS...LOW PRESSURE MOVING INTO NORTHEAST TEXAS AND
INTENSIFYING AS IT MOVES INTO ARKANSAS WILL ACCELERATE A STRONG
COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST TEXAS THIS MORNING,
CENTRAL AND SOUTHWEST LOUISIANA AROUND NOON, AND SHOULD BE THROUGH
ACADIANA BY LATE AFTERNOON. ARCTIC AIR IN THE WAKE OF THIS FRONT
WILL BRING A HARD FREEZE TO MOST OF THE AREA TONIGHT AND FOR THE
NEXT NIGHT AS WELL.

SHORT TERM...TEMPERATURES WILL BE MAXING OUT EARLY THIS MORNING
WITH A RAPID FALL INTO THE 40S FOR ALL EXCEPT ACADIANA THIS AFTERNOON.
DID NOT GO NEARLY AS COLD AS GUIDANCE FOR LOW TEMPS TONIGHT DUE TO
STRONG AND GUSTY WINDS. STRONG COLD AIR ADVECTION WILL PERSIST
OVER THE NEXT 36 HOURS AND SHOULD HELP KEEP TEMPS BELOW GUIDANCE
VALUES LATE TUESDAY THROUGH EARLY THURSDAY WITH ADDITIONAL HARD FREEZES.

LONG TERM...BACKED OFF ON THE SNOW COVERAGE FOR FRIDAY MIXING IN
WARMER EUROPEAN TEMPERATURES WITH THE COLDER GFS. WILL JUST CLIP A
PORTION OF INTERIOR SOUTHEAST TEXAS. THAT SAID, POPS INCREASED TO
CHANCE.

MARINE...CHOSE NOT TO GO WITH A GALE WARNING AND EXTENDED THE
SMALL CRAFT ADVISORY INTO EARLY THURSDAY IN THE PERSISTENTLY
STRONG NORTHERLY FLOW. ADDITIONAL WAVES DEVELOPING ALONG THE FRONT
BEYOND THE COASTAL WATERS WILL ASSIST IN KEEPING THE GRADIENT TIGHT.
AS THE FRONT MOVES INTO OUR WESTERN WATERS, BRIEF GUSTS TO GALE
FORCE ARE POSSIBLE AND WILL BE BEST HANDLED BY AN SMW IF
NECESSARY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  25  38  26  42 / 100  10  10  10  30
KBPT  65  24  38  23  38 / 100  10  10  10  30
KAEX  64  24  36  24  38 / 100  10  10  10  20
KLFT  66  29  41  28  41 / 100  10  10  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 2 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...JEFFERSON DAVIS...
     RAPIDES...ST. LANDRY...VERNON.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ALLEN...BEAUREGARD...RAPIDES...
     VERNON.

     FREEZE WARNING UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
     MARY...UPPER ST. MARTIN...VERMILION.

TX...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 2 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
     NEWTON...ORANGE...TYLER.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...
     ORANGE...TYLER.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 1, 5:29 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CST TUE FEB 1 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-021030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
529 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS THE AREA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY. THIS IS MAINLY DUE TO A FAST MOVING
COLD FRONT WHICH WILL BE SWEEPING THROUGH THIS MORNING AND EARLY
THIS AFTERNOON FROM THE NORTHWEST. DAMAGING STRAIGHT LINE WINDS
ARE THE MAIN THREAT. A WIND ADVISORY IS ALSO IN EFFECT AS WELL AS
A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY FOR THE INLAND WATERWAYS.
A HARD FREEZE WARNING HAS BEEN ISSUED FOR ALL EXCEPT ACADIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES ABOUT 15 DEGREES BELOW NORMAL WILL CONTINUE THROUGH
FRIDAY AS ARCTIC AIR PLUNGES SOUTHWARD. ADDITIONAL HARD FREEZES
ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A
CHANCE OF WINTRY PRECIPITATION OVER PORTIONS OF THE INTERIOR OF
SOUTHEAST TEXAS LATE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-021030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
529 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS UNTIL
NOON WHEN THE COLD FRONT MOVES THROUGH. WINDS COULD BRIEFLY REACH
GALE FORCE NEAR THE FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT
THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT DUE TO STRONG AND
PERSISTENT NORTHERLY WINDS INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...
WE MAY BE CONTACTING RIG SPOTTERS FOR VERIFICATION ON SPECIAL
MARINE WARNINGS THIS MORNING.

SWEENEY

In the hours before

Local storm report, Feb 1, 9:54 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
954 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     STARKS                  30.32N 93.66W
02/01/2011                   CALCASIEU          LA   LAW ENFORCEMENT

            TREES REPORTED DOWN ALONG HWY 12 NEAR STARKS AND HWY 109
            NEAR STARKS

&&

JNUNN
Local storm report, Feb 1, 10:43 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1043 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     NON-TSTM WND DMG MARKSVILLE              31.13N 92.06W
02/01/2011                   AVOYELLES          LA   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN HESSMER,
            MARKSVILLE AND COTTONPORT

&&

JNUNN
Local storm report, Feb 1, 10:43 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1043 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TSTM WND DMG MARKSVILLE              31.13N 92.06W
02/01/2011                   AVOYELLES          LA   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN HESSMER,
            MARKSVILLE AND COTTONPORT

&&

JNUNN
Local storm report, Feb 1, 10:47 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TSTM WND DMG     MARKSVILLE              31.13N 92.06W
02/01/2011                   AVOYELLES          LA   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN
            HESSMER...MARKSVILLE AND COTTONPORT

&&

SHAMBURGER
Local storm report, Feb 1, 10:53 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1053 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND DMG     2 E GRAND LAKE          30.03N 93.24W
02/01/2011                   CAMERON            LA   AMATEUR RADIO

            TURBINE VENTILATORS BLOWN OFF ROOFS OF TWO HOMES IN SWEET
            LAKE WITH POWER OUTAGES. DAVIS WIND EQUIPMENT MEASURED 59
            MPH WIND GUST.

&&

SHAMBURGER
Special weather statement, Feb 1, 11:13 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1113 AM CST TUE FEB 1 2011

LAZ033-043>045-052>055-011915-
ST. LANDRY LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-LAFAYETTE LA-
VERMILION LA-ACADIA LA-ST. MARY LA-IBERIA LA-
1113 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...ACADIA...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL
115 PM CST...

AT 1108 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM CHURCH POINT TO 8 MILES SOUTHWEST
OF PECAN ISLAND...MOVING EAST AT 40 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  RIDGE AND FORKED ISLAND BY 1120 AM...
  SCOTT...MEAUX...MAURICE AND CARENCRO BY 1125 AM...
  ESTHER...LAFAYETTE...CARENCRO AND ABBEVILLE BY 1130 AM...
  NEW IBERIA BY 1200 PM...
  MORGAN CITY BY 115 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM TUESDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2948 9129 2952 9155 2974 9162 2971 9186
      2983 9189 2976 9208 2973 9212 2958 9170
      2948 9184 2960 9205 2958 9259 3041 9231
      3028 9214 3039 9169 3040 9169 3049 9171
      3012 9146 3004 9121 2965 9108 2963 9108

05

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 11:46 PM CSTDense Fog AdvisoryLCH6 hr
Jan 31, 11:50 PM CSTMarine Dense Fog AdvisoryLCH6 hr
Feb 1, 2:49 AM CSTFreeze WarningLCHLafayette, Saint Martin11 hr
Feb 1, 2:49 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more31 hr
Feb 1, 3:55 AM CSTSmall Craft AdvisoryLCH3 days
Feb 1, 7:48 AM CSTSpecial Marine WarningLCH87 min
Feb 1, 8:15 AM CSTWind Chill AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more26 hr
Feb 1, 8:28 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides and 1 more77 min
Feb 1, 9:08 AM CSTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis37 min
Feb 1, 9:09 AM CSTSpecial Marine WarningLCH96 min
Feb 1, 9:43 AM CSTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 4 more92 min
Feb 1, 10:14 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides31 min
Feb 1, 10:40 AM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Saint Landry50 min
Feb 1, 10:44 AM CSTSpecial Marine WarningLCH91 min
Feb 1, 11:13 AM CSTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion2 hr
Feb 1, 12:08 PM CSTSpecial Marine WarningLCH2 hr
Feb 1, 1:52 PM CSTFreeze WarningLCHSaint Martin8 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.